Will lowering dose increase skin healing on accutane?
I am currently taking 20mg/day of Roaccutane (been on for 3 months) and active acne has decreased greatly however any new marks I do get no matter how tiny, leave a mark that last a great deal longer. Also the red marks I had before have barely faded. I was wondering if lowering my dosage to 10mg/day would increase the speed of my skin healing or if the only option is to wait, the issue being that on such a low dose I am on it for a year.
Doctor Answers (1)
A lower dosage simply means you will be on the medication longer. So if you are taking 20mg now, and go to 10mg, you will need to be on it for twice as long to get the proper mg dosage into your system. Be patient and let the skin heal. It takes time. Post inflammatory hyperpigmenation is just that - post (after) inflammation (swelling) hyperpigmentation (discoloration). It resolves. With time!
"This answer has been solicited without seeing this patient and
cannot be held as true medical advice, but only opinion. Seek in-person
treatment with a trained medical professional for appropriate care."
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.